Lightning, Harrison
- When
- July 5, 2:40 PM CST
- Where
- Harrison County, Saucier
- Reported by
- NEWSPAPER
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
A lightning strike started a fire in a mobile home.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT WED JUL 5 2006 .DISCUSSION...IT APPEARS THE PATTERN OVER THE AREA IS GOING TO HOLD FOR ONE MORE DAY PROVIDING FOR ANOTHER GOOD ROUND OF TROPICAL SHOWERS AND THUNDERSTORMS THU. THE UPPER LOW REMAINS PARKED OVER SOUTHEAST TEXAS ALTHOUGH THE SHORT TERM GUIDANCE DOES INDICATE THE LOW WEAKENING AS A RIDGE PATTERN BEGINS BUILDING OVER THE PLAINS STATES. THE MODELS ALSO HOLD ON TO THE WEAK COLD FRONT SETTLING INTO THE GULF COAST REGION EARLY FRI AS A CONTINENTAL HIGH BUILDS OVER THE EASTERN CONUS. THIS SHOULD ALLOW FOR SOME DRYING OF THE AIR COLUMN OVER THE REGION WITH THE TROPICAL FETCH PATTERN ENDING. THE BOUNDARY THEN LOOKS TO QUICKLY DIMINISH BY SUN AS HIGH PRESSURE MOVES INTO THE ATLANTIC BASIN WITH SOUTHERLY FLOW RETURNING. THE RIDGE PATTERN ALOFT ALSO LOOKS TO FLATTEN AND EXPAND EASTWARD SUGGESTING A RETURN TO A MORE SEASONAL CLIMATE PATTERN FOR NEXT WEEK. THIS POINTS TO AFTERNOON TEMPERATURES APPROACHING 90 WITH A DAILY CHANCE OF MAINLY AFTERNOON AND EARLY EVENING CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 87 70 89 / 40 70 40 20 BTR 73 87 71 90 / 40 70 40 30 MSY 76 88 75 89 / 30 70 40 40 GPT 74 88 72 89 / 30 70 40 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 PM CDT WED JUL 5 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-061100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1230 PM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... DEEP TROPICAL MOISTURE CONTINUES TO RESIDE OVER THE OUTLOOK AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...MOST STORMS WILL PRODUCE OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 MPH AND LOCALLY HEAVY RAINFALL. STORMS OVER TIDAL LAKES AND THE NEAR COASTAL WATERS MAY ALSO PRODUCE WATERSPOUTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN APPROACHING COOL FRONT MOVING INTO A TROPICAL AIRMASS WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THURSDAY AFTERNOON. THESE STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH WIND GUSTS UPWARDS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF VERY HEAVY RAINFALL. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 lightning. Local standard time, as filed.
A lightning strike started a fire in a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520110.